Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 257, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2017, 7:39 PM EDT for Baldwin County, Hancock County, Putnam County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2017, 7:39 PM EDT (23:39 UTC)
- Expired
- Jul 4, 2017, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, GA, Hancock County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:45 PM EDT | TSTM WND DMG | 2 Ese Note, GA | TREE REPORTED DOWN AT THE INTERSECTION OF HOLDEN RD AND OLD MACON CIR. |
| Jul 4, 7:50 PM EDT | TSTM WND DMG | 1 Ene Flat Rock, GA | TREE REPORTED DOWN AT THE INTERSECTION OF PEA RIDGE RD AND POSSUM POINT DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WUUS52 KFFC 042339
SVRFFC
GAC009-141-237-050015-
/O.NEW.KFFC.SV.W.0257.170704T2339Z-170705T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
739 PM EDT TUE JUL 4 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Baldwin County in central Georgia...
Putnam County in central Georgia...
West central Hancock County in east central Georgia...
* Until 815 PM EDT
* At 738 PM EDT, a severe thunderstorm was located over Willard,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milledgeville, Eatonton, Meriwether, Rockville, Plant Harlee
Branch, Resseaus Crossroads, Oconee Springs Park, Stanfordville,
Warfield and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and frequent cloud-to-ground lightning
is occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3307 8327 3316 8343 3318 8343 3318 8346
3323 8354 3340 8348 3337 8317 3336 8316
3336 8311 3320 8309
TIME...MOT...LOC 2338Z 281DEG 26KT 3329 8342
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:16 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 3:16 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Tue Jul 4 2017 .SHORT TERM /Today through Thursday/... Happy 4th of July! A series of impulses moving across northern GA will advect east through the afternoon. This is helping to generate numerous thunderstorms across north AL and GA this afternoon. This activity will continue through the next several hours. Taking a look at the mesoscale analysis, we have ample CAPE, however we lack shear with a cap noted at 500mb. We do not anticipate these storms to become severe, but some may become strong. The main threats with these storms will be gusty winds and heavy rainfall. Small hail is also possible. As these storms continue to march east, they should dissipate by sunset with loss of heating. Clearing should start to take shape through the overnight. For those wanting to observe fireworks later this evening, it seems that the weather will support the man-made type rather than those made by mother nature. Expect clear and calm conditions overnight. Patchy fog may develop tomorrow morning, especially across north GA where we observe more precipitation. Anticipate thunderstorm development again tomorrow across north GA, although the coverage should be less than what we are observing today. The forcing aloft seems to be further north. So we will be relying more on surface based instability. However, if we see these impulses further south, than expect this to correlate with increased precipitation coverage. Any thunderstorms that do develop may become strong with isolated severe due to ample MUCAPE and marginal shear. West winds will continue through the period with temperatures near normal. High temps in the mid/upper 80s across north GA and low/mid 90s across central GA. Lows in the upper 60s to low 70s area wide; cooler in the high elevations. 26 .LONG TERM /Thursday Night through Monday/... Unsettled weather will persist for the end of the week into the first part of next week. Two boundaries are expected to impact the CWFA for Thursday into the weekend. Both boundaries look to be weak, but will serve as a focusing mechanism for convection. The first front looks to move slowly south across the CWFA Thursday into Friday, settling across south central GA. The second boundary begins to impact the CWFA on Saturday, and become stationary through the early part of next week. Even though both fronts should be weak, surface instability will still be present. Little perturbations aloft could interact with the boundaries, serving to steepen lapse rates. The combination of surface instability and steep lapse rates could enhance convection - increasing the potential for strong to severe storms. These disturbances aloft are very difficult to time - so have kept the pops broadbrushed. However, the highest values should be centered around the fronts. NListemaa && .AVIATION... 18Z Update... VFR conditions expected through much of the TAF period. However, with scattered convection possible this afternoon, mainly at the northern TAF sites, anticipate reduced vsbys/cigs to occur is accordance with any precipitation activity. Any showers or thunderstorms should dwindle by sunset with clouds clearing out through the evening hours. Expect clear and calm conditions overnight. Some fog may develop across north GA, but it depends on the location of any precipitation we get this afternoon. Expect some CU development by mid-morning Wednesday. Coverage of thunderstorms Wednesday afternoon looks limited at this point. West winds will continue through the TAF period, 8-12kts during the afternoons. //ATL Confidence...18Z Update... Medium with convection timing and coverage. High with all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 92 72 / 40 20 20 10 Atlanta 89 72 90 73 / 40 10 20 10 Blairsville 81 65 84 66 / 50 30 30 20 Cartersville 88 70 90 71 / 60 20 30 20 Columbus 94 72 94 74 / 10 5 5 5 Gainesville 86 70 89 71 / 60 20 30 10 Macon 94 71 94 73 / 20 5 5 5 Rome 88 70 90 72 / 60 20 30 20 Peachtree City 90 70 91 71 / 30 5 10 5 Vidalia 95 74 96 75 / 10 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....NListemaa AVIATION...26
Hazardous weather outlook, Jul 4, 3:57 PM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 357 PM EDT Tue Jul 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 357 PM EDT Tue Jul 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... For areas along and north of the Interstate 20 corridor, scattered showers and thunderstorms are possible through the early evening hours. There is some potential for isolated severe thunderstorms, but widespread severe weather is not anticipated. The main hazard from any severe thunderstorm would be damaging wind gusts. Even the garden variety thunderstorms would be capable of producing gusty winds, locally heavy rainfall and frequent lightning strikes. Areas just south of the Interstate 20 corridor could have isolated showers and thunderstorms to develop through the evening hours. Gusty winds, locally heavy rainfall and frequent lightning strikes will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a weak front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 4, 6:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 2 WNW BIG CREEK 33.67N 84.64W
07/04/2017 FULTON GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF WEST
STUBBS ROAD AND CASCADE PALMETTO HIGHWAY.
&&
EVENT NUMBER FFC1700983
LMERRITTLocal storm report, Jul 4, 6:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 ENE CAMPBELLTON 33.66N 84.65W
07/04/2017 FULTON GA 911 CALL CENTER
TWO TREES WERE REPORTED DOWN ON RATAREE ROAD... NEAR
THE INTERSECTIONS OF CASCADE PALMETTO HIGHWAY AND
CAMPBELLTON FAIRBURN ROAD.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1700981
LMERRITTSpecial weather statement, Jul 4, 6:40 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 PM EDT TUE JUL 4 2017
GAZ046-048-049-057>059-042330-
Butts GA-Morgan GA-Rockdale GA-Jasper GA-Newton GA-Henry GA-
640 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN MORGAN...
SOUTHERN ROCKDALE...JASPER...NEWTON AND EASTERN HENRY COUNTIES UNTIL
730 PM EDT...
At 638 PM EDT...strong thunderstorms extended from Richardson Park
to Oak Hill to Fincherville to near Jenkinsburg, moving east at 30
mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
occasional cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Conyers, Covington, Jackson, Monticello, Locust Grove, Oxford,
Porterdale, Newborn, Flovilla, Mansfield, Jenkinsburg, Shady Dale,
Stewart, Ola, Turtle Cove, Worthville, Eudora, North Alcovy,
McElheneys Crossroads and Fincherville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3368 8382 3360 8368 3361 8367 3359 8360
3324 8355 3315 8374 3336 8417 3340 8412
3347 8411 3360 8417
TIME...MOT...LOC 2238Z 289DEG 26KT 3359 8413 3355 8399 3340 8397 3336
8405
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 6:57 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
657 PM EDT TUE JUL 4 2017
GAZ062-075-076-042345-
Jefferson GA-Glascock GA-Warren GA-
657 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
NORTHEASTERN GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 745 PM
EDT...
At 656 PM EDT...a strong thunderstorm was near Warrenton, moving
southeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
occasional cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Warrenton, Wrens, Stapleton, Camak, Matthews, Reese, Stellaville and
Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8225 3313 8241 3333 8271 3350 8261
3345 8259 3341 8255 3335 8255 3336 8254
3334 8251 3334 8245 3333 8242 3331 8240
3331 8234 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 2256Z 300DEG 25KT 3338 8262
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 7:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT TUE JUL 4 2017
GAZ042-052-042345-
Carroll GA-Heard GA-
709 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND HEARD
COUNTIES UNTIL 745 PM EDT...
At 707 PM EDT...a line of strong thunderstorms extended from west of
Ephesus through west of Waresville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Carrollton, Franklin, Bowdon, Ephesus, Centralhatchee, Roopville,
Tyus, Roosterville, Waresville, Frolona, Lowell, Plant Wansley,
Texas, Glenn, Blackjack Mountain and Paran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3358 8508 3343 8502 3336 8500 3318 8508
3317 8508 3319 8510 3320 8510 3320 8511
3316 8512 3313 8524 3353 8531
TIME...MOT...LOC 2307Z 274DEG 19KT 3344 8540 3338 8533 3325 8542 3319
8552
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 4, 7:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT TUE JUL 4 2017
GAZ049-059>061-072-073-050000-
Morgan GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
715 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...PUTNAM...
BALDWIN...SOUTHWESTERN HANCOCK...NORTHEASTERN JONES AND EASTERN
JASPER COUNTIES UNTIL 800 PM EDT...
At 714 PM EDT...strong thunderstorms extended from Farrar to near
Monticello and Adgateville, moving southeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Milledgeville, Eatonton, Shady Dale, Phoenix, Midway-Hardwick,
Meriwether, Allenwood, Resseaus Crossroads, Round Oak, Central
Georgia Experiment Station, Plant Harlee Branch, Hardwick, Browns
Crossing, Ethridge, Coopers, Underwood, Harmony, Godfrey, Haddock
and Oconee Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3292 8336 3320 8376 3332 8365 3348 8365
3348 8328 3342 8324 3340 8324 3340 8321
3338 8322 3339 8320 3336 8316 3336 8315
3309 8310
TIME...MOT...LOC 2314Z 296DEG 32KT 3345 8362 3330 8359 3319 8373
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:32 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Jul 4, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 61 min |
| Jul 4, 7:25 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 65 min |
| Jul 4, 8:51 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 24 min |
| Jul 4, 9:22 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 53 min |
| Jul 4, 10:23 AM EDT | River Flood Warning | FFC | Dade | 32 hr |
| Jul 4, 1:13 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 32 min |
| Jul 4, 1:39 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 51 min |
| Jul 4, 2:13 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Gilmer, Gordon, Paulding and 2 more | 47 min |
| Jul 4, 2:51 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Hall, Paulding | 39 min |
| Jul 4, 3:21 PM EDT | Special Weather Statement | FFC | Cobb, Gwinnett, Paulding, Polk | 39 min |
| Jul 4, 3:30 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 45 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Douglas, Fulton, Gwinnett, Jackson and 2 more | 41 min |
| Jul 4, 3:53 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Jul 4, 3:57 PM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jul 4, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 43 min |
| Jul 4, 4:21 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe | 39 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jul 4, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 38 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 31 min |
| Jul 4, 5:04 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 41 min |
| Jul 4, 5:28 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fulton and 1 more | 47 min |
| Jul 4, 5:34 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 41 min |
| Jul 4, 6:05 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Coweta, DeKalb, Fayette, Henry and 3 more | 40 min |
| Jul 4, 6:18 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 42 min |
| Jul 4, 6:40 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Newton | 50 min |
| Jul 4, 6:57 PM EDT | Special Weather Statement | FFC | Glascock | 48 min |
| Jul 4, 7:09 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jul 4, 7:15 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 45 min |
| Jul 4, 7:51 PM EDT | Special Weather Statement | FFC | Whitfield | 39 min |
| Jul 4, 7:55 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.